Hail, Pine
- When
- April 18, 6:30 AM CST
- Where
- Pine County, 4 mi W of Hinckley
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.017, -93.017
18 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Apr 18, 2:30 AM CST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 330 AM CDT SUN APR 18 2004 .DISCUSSION...15Z MSAS SFC PRESSURE PLOT PLACE A RIDGE AXIS OVER THE EASTERN DAKOTAS. CYCLONIC FLOW FOUND ACROSS THE FA WITH SOME SCATTERED -SHRA/SHSN OCCURRING. HAVE UPDATED THE GRIDS TO ACCOUNT FOR THE PCPN. -SHSN ARE REDUCING VISIBILITIES BRIEFLY AND SOME LIGHT ACCUMULATIONS ARE BEING FOUND IN GRASSY AREAS PER COOP OBSERVER REPORTS. HAVE ALSO UPDATED THE WINDS...ESPECIALLY ALONG THE NORTH SHORE...WHERE LOCAL TERRAIN AFFECTS WIND SPEEDS. REST OF THE FORECAST IN GOOD SHAPE. UPDATED TEXT FORECAST FORTHCOMING. && .DLH...WATCHES/WARNINGS/ADVISORIES MN...NONE. WI...NONE. GSF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 730 AM CDT SUN APR 18 2004 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-191230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 730 AM CDT SUN APR 18 2004 ...MODERATE RISK OF SEVERE STORMS TODAY AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE WEATHER OUTBREAK IS SHAPING UP FOR MUCH OF THE NORTHLAND TODAY AND TONIGHT. THE BEST CHANCE OF SEVERE WEATHER WILL BE ACROSS EAST CENTRAL MINNESOTA AND NORTHWESTERN WISCONSIN. GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORRENTIAL DOWNPOURS ARE EXPECTED WITH SOME OF THE STORMS. OF GREATEST CONCERN TODAY WILL BE THE THREAT OF TORNADOES. ALL THE FORECAST PARAMETERS INDICATE THAT THERE IS A GOOD POSSIBILITY OF TORNADOES...ESPECIALLY THIS AFTERNOON AND EVENING. BE SURE TO MONITOR FOR POSSIBLE WATCHES AND WARNINGS AS THIS SEVERE WEATHER EVENT UNFOLDS. ASIDE FROM THE SEVERE WEATHER...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR SHORE WATERS OF WESTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE AT ANY POINT TODAY...BUT IT IS LIKELY THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH DAP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
554 AM CDT SUN APR 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0220 AM HAIL 4 W HINCKLEY 46.01N 93.02W
04/18/2004 0.75 INCH PINE MN TRAINED SPOTTER
0224 AM HAIL 13 E HINCKLEY 46.01N 92.67W
04/18/2004 1.50 INCH PINE MN TRAINED SPOTTER
0458 AM HAIL LITTLE ROUND LAKE 45.97N 91.37W
04/18/2004 1.00 INCH SAWYER WI AMATEUR RADIO
0510 AM HAIL 10 E HAYWARD 46.01N 91.27W
04/18/2004 0.75 INCH SAWYER WI TRAINED SPOTTER
&&
AWIPSUSRThe Duluth radar (KDLH), 110 km away, was scanning. The volume nearest the first event began at 12:29 UTC.
18 hail. Local standard time, as filed.
The hail fell at Northstar Township.
The hail fell at Island Lake.
The hail fell on Park Point. Three-quarter inch hail fell in West Duluth.
The hail fell in the East Central Entrance corridor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2004Every state in 2004This day in weather historyWarnings in Minnesota, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393629, 5393614, 5393615, 5393616, 5393617, 5393618, 5393619, 5393630, 5393620, 5393623, 5393621, 5393622, 5393624, 5393631, 5393625, 5393626, 5393627, 5393628.